Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 57, NWS Jackson, MS

February 29, 2012Attala County, Carroll County, Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 29, 2012, 4:19 PM CST for Attala County, Carroll County, Holmes County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 29, 2012, 4:19 PM CST (22:19 UTC)
Expired
Feb 29, 2012, 5:00 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Carroll County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 29, 4:45 PM CSTTSTM WND DMGVaiden, MSNUMEROUS LARGE LIMBS WERE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 2:15 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WUUS54 KJAN 292219
SVRJAN
MSC007-015-051-292300-
/O.NEW.KJAN.SV.W.0057.120229T2219Z-120229T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CST WED FEB 29 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BLACK HAWK...

* UNTIL 500 PM CST

* AT 419 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES SOUTHWEST OF SEVEN PINES MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK HAWK BY 425 PM CST...
  EMORY AND BOWLING GREEN BY 435 PM CST...
  VAIDEN BY 445 PM CST...
  HESTERVILLE BY 450 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI.

&&

LAT...LON 3340 8965 3315 8964 3316 9017 3339 9017
TIME...MOT...LOC 2219Z 269DEG 47KT 3325 9014

$$

AEG
1 follow-up statement
158 
WWUS54 KJAN 292244
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST WED FEB 29 2012

MSC007-015-051-292300-
/O.CON.KJAN.SV.W.0057.000000T0000Z-120229T2300Z/
ATTALA MS-HOLMES MS-CARROLL MS-
444 PM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHEASTERN CARROLL...NORTHEASTERN HOLMES AND NORTH CENTRAL
ATTALA COUNTIES...

AT 444 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
EMORY MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST AND VAIDEN BY 450 PM CST...
  HESTERVILLE BY 500 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI.

&&

LAT...LON 3315 8964 3319 9001 3333 8998 3339 8969
      3339 8965
TIME...MOT...LOC 2244Z 269DEG 38KT 3325 8984

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 4:17 PM CST, 2 minutes earlier.

Area forecast discussion, Feb 29, 4:17 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CST WED FEB 29 2012

...SEVERE WEATHER EXPECTED THIS AFTERNOON/EVENING AND AGAIN LATE
FRIDAY...

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...

BROKEN LINE OF STRONG TO SEVERE STORMS OUT AHEAD OF THE COLD FRONT
IS SITUATED FROM GRENADA TO MONROE THIS AFTERNOON GRADUALLY MAKING
ITS WAY EAST. ENVIRONMENT ACROSS AREAS NORTH OF I-20 OUT AHEAD OF
THE LINE WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT
THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING BEFORE THE
RISK DIMINISHES LATE THIS EVENING. SCATTERED SHOWER/THUNDERSTORM
ACTIVITY OVERNIGHT WILL LIKELY BE LOCATED ALONG AND JUST SOUTH OF
THE FRONT WHICH IS PROGGED TO STALL NEAR THE I-20 CORRIDOR BY
SUNRISE TOMORROW. IN ADDITION...FOG MAY BECOME AN ISSUE ALONG AND
SOUTH OF THE BOUNDARY IF WINDS CAN GO NEAR CALM. CONSIDERED ISSUING
A DENSE FOG ADVISORY FOR COUNTIES ALONG/SOUTH OF I-20 BUT WILL
DIFFER TO EVENING/NIGHT SHIFT TO MONITOR THE WIND/CONVECTIVE
SITUATION.

AFOREMENTIONED FRONTAL BOUNDARY WILL LIFT NORTH AS A WARM FRONT
TOMORROW IN RESPONSE TO AN UPPER TROUGH CROSSING THE ROCKIES AND A
SURFACE CYCLONE DEVELOPING OVER THE WEST CENTRAL PLAINS. OVERALL
TOMORROW SHOULD BE QUIET OTHER THAN A FEW WARM ADVECTION SHOWERS
CROSSING THE REGION. A LOW AMPLITUDE S/WV APPROACHING THE TN VALLEY
TOMORROW EVENING MAY BE ABLE TO KICK OFF A COUPLE STRONG STORMS
ALONG/NORTH OF THE HWY 82 CORRIDOR TOMORROW EVENING OR OVERNIGHT.
MAIN RISK AREA FOR ANY OF THIS ACTIVITY WILL BE ACROSS FAR NORTHERN
MS...BUT A COUPLE OF OUR NORTHERN COUNTIES MAY GET INVOLVED. PRIMARY
RISK WITH THIS ACTIVITY WOULD BE HAIL THANKS TO STEEP MID LEVEL
LAPSE RATES/COLD TEMPS ALOFT.

FOCUS THEN TURNS TO SEVERE WEATHER POTENTIAL FRIDAY AS A COLD FRONT
ATTENDANT TO A DEEP SURFACE LOW CROSSING THE OHIO VALLEY SWINGS INTO
THE ARKLAMISS. AIRMASS ACROSS OUR REGION WILL BE QUITE MOIST AND
SHEARED...CHARACTERIZED BY PW VALUES ONCE AGAIN NEAR 1.5 INCHES/DEEP
LAYER SHEAR IN EXCESS OF 60+KTS AND MID LEVEL LAPSE RATES AOA 7C/KM.
LATEST GUIDANCE SUGGESTS STORMS WILL INITIATE ACROSS CENTRAL/
SOUTHERN AR ALONG THE FRONT FRIDAY AFTERNOON BECOMING LINEAR IN
NATURE AS THE STORMS SWEEP ACROSS THE ARKLAMISS INTO EARLY SATURDAY
MORNING. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING
DAMAGING WINDS/LARGE HAIL AND TORNADOES GIVEN 0-1KM SHEAR VALUES OF
20-30KTS. LOCALLY HEAVY RAINS COULD ALSO BE AN ISSUE AS IT APPEARS
THERE IS POTENTIAL FOR THE LINE TO SLOW AS IT MOVES INTO CENTRAL AND
EASTERN MS. GIVEN RECENT HEAVY RAINS OVER THE PAST COUPLE WEEKS THIS
COULD CAUSE SOME FLOODING ISSUES WHERE THE HEAVIEST RAIN FALLS AND
WILL KEEP THIS MENTIONED IN THE HWO/GRAPHICS. SEVERE WEATHER RISK
WILL COME TO AN END ACROSS THE PINE BELT REGION LATE FRIDAY NIGHT OR
EARLY SATURDAY MORNING.

AS FOR TEMPS THIS WEEK...STUCK WITH THE WARMER GUIDANCE THROUGH THE
REST OF THE WEEK AS PERSISTENT WARM/SOUTHERLY FLOW STICKS AROUND. THE
GFS MOS GUIDANCE WAS GENERALLY THE WARMER GUIDANCE AND STUCK PRETTY
CLOSE TO IT WITH JUST MINOR ADJUSTMENTS. TEMPS TONIGHT NORTH OF THE
BOUNDARY WILL BE TRICKY AS UNCERTAINTY LOOMS REGARDING CLOUD COVER
AND EXTENT OF COOL ADVECTION THAT OCCURS. /BK/

.PREVIOUS LONG TERM...(SATURDAY THROUGH WEDNESDAY)...

TEMPERATURES BEHIND THE FRONT WILL BE MORE SEASONAL FOR SATURDAY AS
A DRIER AIRMASS MOVES IN. THE UPPER TROUGH WILL SWING THROUGH AND
HIGH PRESSURE WILL PUSH IN AT THE SFC BY SUNDAY AFTERNOON AND NIGHT.
SPRINGLIKE TEMPERATURES AND DRY WEATHER WILL REMAIN THROUGH THE
WEEKEND AND INTO THE FIRST PART OF THE NEXT WEEK AS HIGH PRESSURE
REMAINS AT THE SFC AND RIDGING ALOFT. ANOTHER TROUGH SWINGS THROUGH
MID-WEEK...BRINGING SOME ISENTROPIC LIFT AND SHOWERS AROUND
WEDNESDAY.

OVERALL...GUIDANCE NUMBERS GENERALLY ACCEPTED. POPS CAME IN HIGH FOR
FRIDAY NIGHT BUT CANT REALLY ARGUE WITH THIS AS THIS TIME PERIOD
SHOULD BE OUR BEST CHANCE TO SEE RAIN. /28/

&&

.AVIATION...

STRONG TO SEVERE THUNDERSTORMS IMPACTING NRN TAF STIES NOW THROUGH
02Z WITH LINE OF STORMS SAGGING SOUTH INTO SC LA WITH BRIEF IFR
CONDITIONS (3/4SM VIS) OBSERVED DURING HEAVY DOWNPOURS. HIGH
TURBULENCE AND HAIL WILL BE POSSIBLE WITH THIS LINE. STORM TOPS COULD
REACH UPWARDS OF 40 KFT. KJAN AND KMEI COULD BE IMPACTED BY SAGGING
LINE 00Z-04Z TONIGHT WITH MVFR TO IFR CONDITIONS POSSIBLE DURING
STORM PASSAGE. SRN SITES SHOULD REMAIN VFR THROUGH TONIGHT UNTIL
ADDITIONAL CLOUDS AND FOG DEVELOP SOUTH OF FRONT. NRN TAF SITES WILL
BE VFR FOR GOOD PORTION OF OVERNIGHT PERIOD AFTER STORM PASSAGE.
HOWEVER...CNTRL AND SRN SITES ARE EXPECTED TO DROP BACK TO MVFR AND
THEN IFR/LIFR AS 300-700 CIGS AND 1/2SM VIS DEVELOP THROUGH 12Z
THURSDAY MORNING. FOG ALONG I-20 AND SOUTH MAY BECOME DENSE (1/4SM)
AT TIMES. FOG AND CIGS SHOULD LIFT BY LATE MORNING WITH MVFR TO VFR
PREVAILING CATEGORIES AS WINDS VEER BACK AROUND TO THE SOUTH. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  80  63  81 /  38  23  32  35
MERIDIAN      61  78  61  82 /  47  24  35  33
VICKSBURG     58  82  64  81 /  33  20  33  35
HATTIESBURG   63  82  63  83 /  19  23  18  32
NATCHEZ       61  80  66  80 /  18  25  21  31
GREENVILLE    50  77  65  80 /  20  10  55  52
GREENWOOD     51  81  66  80 /  37  10  56  43

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/ALLEN/28
Hazardous weather outlook, Feb 29, 2:44 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CST WED FEB 29 2012

ARZ074-075-LAZ007>009-MSZ018-019-025>042-012045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
244 PM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL MISSISSIPPI...
EXTREME NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON LASTING INTO
THE EARLY EVENING AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN
APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE
INCLUDING DAMAGING WIND GUSTS OF 60 TO 70 MPH...QUARTER SIZE
HAIL...AND A TORNADO OR TWO CAN NOT BE RULED OUT. THE GREATEST RISK
FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF A CROSSETT ARKANSAS TO
KOSCIUSKO TO MACON MISSISSIPPI LINE (ESPECIALLY TOWARDS THE GOLDEN
TRIANGLE REGION) THIS AFTERNOON AND LATER THIS EVENING. THIS ROUND OF
SEVERE WEATHER WILL DIMINISH BY THE LATE EVENING HOURS TONIGHT.

A SECOND ROUND OF ELEVATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
QUARTER SIZED HAIL COULD BE POSSIBLE ALONG AND NORTH OF THE HIGHWAY
82 CORRIDOR THURSDAY EVENING AND NIGHT. GREATEST RISK WILL BE
SITUATED ACROSS NORTH MISSISSIPPI DURING THIS TIME FRAME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY

STRONG TO SEVERE LINE OF STORMS WILL BE POSSIBLE FRIDAY AFTERNOON
INTO FRIDAY NIGHT ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES
OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT
LINE WINDS...LARGE HAIL...AND TORNADOES BEING POSSIBLE. IN
ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT
MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD
PASS BY EARLY SATURDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEED THIS AFTERNOON/EVENING AND AGAIN ON FRIDAY.

MSZ043>058-012045-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
244 PM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS EVENING
AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN APPROACHING COLD
FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING
DAMAGING WIND GUSTS UP TO 60 MPH...QUARTER SIZE HAIL...AND PERHAPS A
TORNADO. IN ADDITION...STORMS MAY HAVE A TENDENCY TO MOVE REPEATEDLY
OVER THE SAME LOCATIONS AND THIS COULD RESULT IN LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY

STRONG TO SEVERE LINE OF STORMS WILL BE POSSIBLE LATE FRIDAY
AFTERNOON INTO EARLY SATURDAY MORNING ALONG AND AHEAD OF THE NEXT
COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME
WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES. IN
ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT
MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD
PASS BY EARLY SATURDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEED THIS AFTERNOON AND AGAIN ON FRIDAY.

LAZ015-016-023>026-MSZ059>066-072>074-012045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
244 PM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL MISSISSIPPI
AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF
SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT
LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY
RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION.
THE RISK FOR SEVERE WEATHER SHOULD PASS BY MID-MORNING SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED TODAY BUT WILL BE NEEDED FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Feb 29, 2:56 PM CST, 1 hour 23 minutes before
ARZ074-292125-
ASHLEY AR-
256 PM CST WED FEB 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CST WED FEB 29 2012

...INTENSIFYING STORM HEADED TOWARD WESTERN ASHLEY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 22 MILES WEST OF WEST CROSSETT AT 255
PM CST...MOVING EAST AT 65 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3321 9214 3324 9208 3327 9195 3306 9184
      3301 9207 3303 9209 3303 9212 3306 9212
      3308 9214 3311 9214 3315 9211 3317 9214
TIME...MOT...LOC 2055Z 256DEG 56KT 3303 9235

MRM
Special weather statement, Feb 29, 2:59 PM CST, 1 hour 20 minutes before
LAZ007-292130-
MOREHOUSE LA-
259 PM CST WED FEB 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST WED FEB 29 2012

...INTENSIFYING STORM MOVING INTO MOREHOUSE PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 15 MILES WEST OF BASTROP AT 258 PM
CST...MOVING EAST AT 70 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3299 9169 3276 9161 3269 9197 3270 9198
      3268 9204 3270 9206 3274 9206 3276 9207
      3280 9206 3287 9208
TIME...MOT...LOC 2058Z 254DEG 59KT 3276 9208

MRM
Special weather statement, Feb 29, 3:04 PM CST, 1 hour 15 minutes before
ARZ075-MSZ019-034-035-292135-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS-
304 PM CST WED FEB 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST WED FEB 29 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF AVON AT 304 PM CST...
MOVING EAST AT 60 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN HUMPHREYS...SOUTHWESTERN SUNFLOWER...CENTRAL
WASHINGTON AND EAST CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3345 9072 3321 9062 3310 9119 3328 9124
TIME...MOT...LOC 2104Z 255DEG 54KT 3321 9111

MRM
Special weather statement, Feb 29, 3:25 PM CST, 54 minutes before
LAZ007-015-292155-
RICHLAND LA-MOREHOUSE LA-
325 PM CST WED FEB 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST WED FEB 29 2012

...STRONG STORM APPROACHING RICHLAND AND MOREHOUSE PARISHES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 15 MILES WEST OF START AT 324 PM
CST...MOVING EAST AT 65 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL MOREHOUSE AND NORTHERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3249 9194 3252 9191 3259 9194 3261 9194
      3263 9193 3264 9193 3265 9192 3273 9166
      3249 9158 3242 9197
TIME...MOT...LOC 2124Z 256DEG 56KT 3250 9208

MRM
Special weather statement, Feb 29, 3:56 PM CST, 23 minutes before
LAZ008-009-MSZ040-041-292225-
SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
356 PM CST WED FEB 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CST WED FEB 29 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF SHELBURN AT 356
PM CST...MOVING EAST AT 60 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN ISSAQUENA AND CENTRAL SHARKEY COUNTIES...AND
NORTHEASTERN WEST CARROLL AND NORTHERN EAST CARROLL PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3301 9102 3301 9092 3304 9091 3305 9084
      3286 9077 3276 9132 3293 9137
TIME...MOT...LOC 2156Z 258DEG 52KT 3287 9123

MRM
Special weather statement, Feb 29, 4:10 PM CST, 9 minutes before
MSZ029-030-292240-
WEBSTER MS-CLAY MS-
410 PM CST WED FEB 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CST WED FEB 29 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 19 MILES NORTH OF PALA
ALTO TO 6 MILES WEST OF MONTPELIER AT 410 PM CST...MOVING EAST AT 55
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CLAY AND NORTHEASTERN WEBSTER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3369 8915 3371 8915 3375 8915 3374 8904
      3376 8903 3376 8894 3381 8894 3382 8889
      3379 8871 3368 8871 3369 8853 3368 8853
TIME...MOT...LOC 2210Z 271DEG 49KT 3394 8863 3371 8902

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 2:08 PM CSTSpecial Weather StatementJANGrenada32 min
Feb 29, 2:29 PM CSTSpecial Weather StatementJANGrenada31 min
Feb 29, 2:39 PM CSTSpecial Weather StatementJANWashington46 min
Feb 29, 3:04 PM CSTSpecial Weather StatementJANWashington31 min
Feb 29, 3:07 PM CSTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington38 min
Feb 29, 3:46 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower44 min
Feb 29, 3:47 PM CSTTornado WarningJANHolmes, Humphreys, Leflore, Sunflower43 min
Feb 29, 3:56 PM CSTSpecial Weather StatementJANSharkey29 min
Feb 29, 4:06 PM CSTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo39 min
Feb 29, 4:32 PM CSTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo43 min
Feb 29, 4:48 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo42 min
Feb 29, 4:57 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery33 min
Feb 29, 5:09 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo36 min
Feb 29, 5:28 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston35 min
Feb 29, 5:51 PM CSTSpecial Weather StatementJANHolmes29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.